Format

Send to

Choose Destination
Laryngoscope. 2019 May 6. doi: 10.1002/lary.28042. [Epub ahead of print]

Hyperprogression after one dose of nivolumab in sinonasal cancer: A case report.

Author information

1
Department of Internal Medicine, Yale University School of Medicine, New Haven, Connecticut, U.S.A.
2
Department of Radiology and Biomedical Imaging, Yale University School of Medicine, New Haven, Connecticut, U.S.A.
3
Department of Ophthalmology, Yale University School of Medicine, New Haven, Connecticut, U.S.A.
4
Department of Medical Oncology, Yale University School of Medicine and Yale Cancer Center, New Haven, Connecticut, U.S.A.

Abstract

In head and neck squamous cell carcinoma, immune checkpoint inhibitors (ICI) lead to improved outcomes. There has been reports of accelerated disease progression, or hyperprogression, after ICI initiation. We present a case of hyperprogression after one dose of nivolumab in maxillary sinus squamous cell carcinoma. The patient had complete vision loss due to disease progression into the orbit, as well as intracranial invasion, lytic metastases, and new widespread distal metastases. Hyperprogression can occur after the first dose of immunotherapy. Absent biomarkers regarding individual risk of hyperprogression, caution should be exercised in using ICI in sinonasal cancers with orbital abutting disease. Laryngoscope, 2019.

KEYWORDS:

Hyperprogression; head and neck cancer; head and neck squamous cell carcinoma; immune checkpoint inhibitors; sinonasal cancer

PMID:
31058321
DOI:
10.1002/lary.28042

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center